Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Apr 22, 2011, 11:01 AM CDT for 36 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 11:01 AM CDT (16:01 UTC)
- Expired
- Apr 22, 2011, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 36 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 58 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -465 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
413 WWUS74 KFWD 221601 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1101 AM CDT FRI APR 22 2011 ...WIND ADVISORY IN ADVISORY IN EFFECT UNTIL 7 PM CDT... .A TIGHT SOUTHERLY PRESSURE GRADIENT IN RESPONSE TO SURFACE LOW PRESSURE MOVING ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA WILL RESULT IN VERY GUSTY SOUTH WINDS TODAY ALONG AND EAST OF A GAINESVILLE...TO GRANBURY...TO LAMPASAS LINE. AS A DRYLINE EDGES INTO FAR NORTHWEST NORTH TEXAS LATE TODAY...WIND SPEEDS SHOULD FALL BACK BELOW ADVISORY CRITERIA BUT REMAIN VERY BREEZY AND OCCASIONALLY GUSTY FROM THE SOUTHEAST. TXZ092>095-103>107-117>123-131>135-143>148-156>162-174-175-230000- /O.NEW.KFWD.WI.Y.0011.110422T1601Z-110423T0000Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-HOOD- SOMERVELL-JOHNSON-ELLIS-HENDERSON-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT... CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT... EAST TAWAKONI...GRANBURY...OAK TRAIL SHORES...GLEN ROSE... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HAMILTON...HICO... CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 1101 AM CDT FRI APR 22 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTH WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO BETWEEN 35 AND 40 MPH ARE EXPECTED TODAY WITHIN THE ADVISORY AREA THROUGH JUST BEFORE SUNSET. WINDS SHOULD DIMINISH TO BETWEEN 15 TO 20 MPH WITH GUSTS TO 30 MPH AFTER 7 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ 05/
1 follow-up statement
896 WWUS74 KFWD 222340 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 640 PM CDT FRI APR 22 2011 ...THE WIND ADVISORY FOR THE EASTERN TWO THIRDS OF NORTH TEXAS WILL BE ALLOWED TO EXPIRE AT 7 PM... .WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING BUT REMAIN IN THE 15 TO 20 MPH RANGE TONIGHT WITH SOME HIGHER GUSTS. TXZ092>095-103>107-117>123-131>135-143>148-156>162-174-175-230045- /O.EXP.KFWD.WI.Y.0011.000000T0000Z-110423T0000Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-HOOD- SOMERVELL-JOHNSON-ELLIS-HENDERSON-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT... CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT... EAST TAWAKONI...GRANBURY...OAK TRAIL SHORES...GLEN ROSE... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HAMILTON...HICO... CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 640 PM CDT FRI APR 22 2011 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING BUT REMAIN IN THE 15 TO 20 MPH RANGE TONIGHT WITH SOME HIGHER GUSTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 6:39 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 22, 6:39 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 639 AM CDT FRI APR 22 2011 .AVIATION... CONCERNS FOR THIS TAF PERIOD WILL BE MVFR STRATUS THIS MORNING...STRONG WINDS THIS AFTERNOON AND MORE MVFR STRATUS OVERNIGHT. STRATUS HAS BEEN VERY SLOW TO SPREAD NORTH THIS MORNING...HAMPERED BY CONVECTION ACROSS CENTRAL TEXAS OVERNIGHT. EXPECT MVFR CIGS TO ARRIVE AT KACT BY 13Z. THE STRATUS MAY ARRIVE IN THE METROPLEX BETWEEN 14-15Z AND HAVE A TEMPO GROUP FOR BKN025 AT THE METROPLEX AIRPORTS BETWEEN 14-16Z. LATE THIS MORNING...WINDS WILL INCREASE TO AROUND 18-20 KTS SUSTAINED WITH SOME GUSTS UP TO 28-30 KTS POSSIBLE. SPEEDS WILL DECREASE AROUND SUNSET BUT WILL REMAIN BETWEEN 15-20 KTS OVERNIGHT. MVFR STRATUS WILL RETURN NORTH OVERNIGHT REACHING KACT AROUND 07Z AND THE METROPLEX AROUND 09Z. ANY THUNDERSTORMS THAT DO DEVELOP LATER TODAY ARE EXPECTED TO REMAIN WEST OF THE TAF SITES. 82/JLD && .PREV DISCUSSION... /ISSUED 416 AM CDT FRI APR 22 2011/ THE WEATHER PATTERN INTO EARLY NEXT WEEK WILL REMAIN ACTIVE WITH THUNDERSTORM CHANCES EACH DAY ACROSS VARIOUS PARTS OF NORTH TEXAS AND A CHANCE FOR SEVERE STORMS EACH DAY. TODAY AND TONIGHT...AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE CENTRAL AND NORTHERN PLAINS WITH NEAR ZONAL FLOW CONTINUING OVER NORTH TEXAS. AT THE SURFACE... A LOW PRESSURE SYSTEM WILL MOVE ACROSS OKLAHOMA THIS MORNING AND THEN ANOTHER SURFACE LOW WILL BEGIN TO TAKE SHAPE OVER WEST TEXAS. IT WILL BE A WARM AND WINDY DAY WITH THE STRONGEST WINDS OCCURRING OVER THE EASTERN COUNTIES...BUT WE SHOULD STAY BELOW WIND ADVISORY CRITERIA. THE DRY LINE WILL REMAIN WEST OF THE CWA TODAY AND AN ISOLATED STORM OR TWO MAY DEVELOP ALONG IT LATE THIS AFTERNOON AND/OR EARLY EVENING....POSSIBLY MOVING INTO OUR WESTERN COUNTIES. INSTABILITY WILL BE HIGH AND SHEAR WILL BE AROUND 30 KTS...BUT THERE WILL NOT BE MUCH TO FORCE THESE STORMS WITH THE UPPER LEVEL DYNAMICS SO FAR TO THE NORTH. HOWEVER...IF A STORM DEVELOPS IT HAS A GOOD POTENTIAL TO QUICKLY BECOME SEVERE. KEPT 20-30 POPS ACROSS THE WESTERN COUNTIES LATE THIS AFTERNOON THROUGH THE EVENING HOURS. BREEZY SOUTHERLY WINDS WILL CONTINUE OVERNIGHT...DIMINISHING AROUND DAYBREAK. SATURDAY THROUGH SUNDAY NIGHT...A WEAK FRONT WILL ADVANCE DOWN THE SOUTHERN PLAINS ON SATURDAY AND STALL AROUND OUR NORTHWESTERN COUNTIES SATURDAY NIGHT. THE DRY LINE WILL AGAIN BE JUST TO OUR WEST AND BOTH THE FRONT AND DRY LINE WILL BE A FOCUS FOR THUNDERSTORM INITIATION THIS WEEKEND. POPS OVER THE WEEKEND ARE MOSTLY LIMITED TO 20-30 PERCENT ACROSS THE NORTHWESTERN HALF OF THE CWA WITH THE HIGHEST POPS ON SATURDAY. THERE IS STILL UNCERTAINTY REGARDING HOW FAR SOUTH THE FRONT WILL ADVANCE BUT CONTINUED TO SIDE WITH THE MAJORITY OF THE MODELS /THE NAM IS STILL THE OUTLIER/ AND STALL THE FRONT BARELY IN OUR NORTHWESTERN COUNTIES. HOWEVER...IF THE FRONT DOES SLIDE SLIGHTLY FARTHER SOUTH THIS WILL AFFECT TEMPERATURES AND DEWPOINTS ACROSS OUR NORTHWESTERN ZONES...AND THE HIGHER POPS WILL LIKELY NEED TO BE EXPANDED FARTHER SOUTHEAST. THE FRONT DOES LIFT NORTH ON SUNDAY IN RESPONSE TO ANOTHER SURFACE LOW DEVELOPING IN WEST TEXAS. SEVERE WEATHER WILL BE LIKELY EACH DAY. ON SUNDAY NIGHT...SOME UPPER LEVEL ENERGY BEGINS TO SWING INTO THE SOUTHERN PLAINS AND THIS MAY KEEP THE WEATHER ACTIVE OVERNIGHT BUT BY THEN THE DRY LINE WILL HAVE RETREATED BACK TO WEST TEXAS. MONDAY THROUGH TUESDAY...THE MODELS CONTINUE TO ADVERTISE TWO UPPER LEVEL TROUGHS SWINGING THROUGH THE PLAINS...ONE MONDAY AND ANOTHER TUESDAY. THE 00Z ECMWF IS NOW MUCH STRONGER AND DEEPER WITH THE MONDAY TROUGH AND PRODUCES CONVECTION FOR A PROLONGED PERIOD ALL DAY MONDAY. THE REMAINING MODELS INSTEAD MAINTAIN RUN- TO-TUN CONSISTENCY AND INITIATE CONVECTION ALONG THE DRY LINE MONDAY AFTERNOON AND EVENING. HAVE CONTINUED A PERSISTENCE FORECAST FOLLOWING THE TREND OF THE MAJORITY OF THE MODELS. THE DRY LINE WILL BE LOCATED ACROSS NORTH TEXAS AND THE BEST CHANCES FOR PRECIP CONTINUE TO BE OVER THE EASTERN HALF OF THE CWA. THE DRY LINE STALLS OVER NORTH TEXAS MONDAY NIGHT AND THIS MAY SET UP ANOTHER ROUND OF CONVECTION ON TUESDAY WITH THE NEXT TROUGH. IT IS POSSIBLE THAT THE ENVIRONMENT MAY BE SCOURED OUT AFTER THE MONDAY SYSTEM...BUT THINK THERE IS A DECENT CHANCE THAT ANOTHER ROUND OF CONVECTION WILL OCCUR TUESDAY ACROSS THE EASTERN HALF OF THE CWA AGAIN. ONCE AGAIN...SEVERE WEATHER WILL BE POSSIBLE. MONDAY WILL BE A WINDY DAY AS THE SURFACE LOW TRACKS ACROSS OKLAHOMA. A COLD FRONT WILL SWEEP ACROSS TUESDAY NIGHT/WEDNESDAY MORNING SHUTTING DOWN THE PRECIP FOR THE NEXT FEW DAYS AND BRINGING SLIGHTLY COOLER TEMPERATURES TO THE REGION. CONDITIONS BEHIND THE FRONT ON WEDNESDAY WILL BE WINDY. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 89 70 86 71 88 / 5 10 20 20 20 WACO, TX 92 73 90 73 89 / 5 10 10 10 10 PARIS, TX 84 66 85 67 85 / 5 10 20 20 10 DENTON, TX 87 70 84 70 86 / 5 10 20 20 20 MCKINNEY, TX 86 69 85 70 86 / 5 10 20 20 20 DALLAS, TX 88 71 86 72 89 / 5 10 20 20 20 TERRELL, TX 89 68 86 70 87 / 5 10 10 20 10 CORSICANA, TX 91 69 89 71 89 / 5 10 10 10 10 TEMPLE, TX 92 71 91 71 88 / 5 10 10 10 10 MINERAL WELLS, TX 92 69 85 69 87 / 10 20 20 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/82
Hazardous weather outlook, Apr 22, 4:37 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 437 AM CDT FRI APR 22 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 437 AM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS THE WESTERN SECTIONS OF NORTH TEXAS... GENERALLY WEST OF A BONHAM...WEATHERFORD...TO HAMILTON LINE. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTH TEXAS SATURDAY THROUGH TUESDAY NIGHT WITH THE BEST CHANCES IN THE NORTHWEST SATURDAY EVENING AND EAST OF INTERSTATE 35 MONDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING WEST OF A BONHAM...WEATHERFORD...TO HAMILTON LINE.
In the hours before
Local storm report, Apr 22, 6:40 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 AM CDT FRI APR 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 W BRYSON 33.17N 98.40W
04/20/2011 E0.88 INCH JACK TX EMERGENCY MNGR
ONE MILE WEST OF BRYSON ON HWY 380Local storm report, Apr 22, 10:16 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1016 AM CDT FRI APR 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL 1 S COPPERAS COVE 31.09N 97.89W
04/22/2011 E0.88 INCH CORYELL TX PUBLIC
COCORAHS SPOTTER REPORTED NICKEL SIZE HAIL IN EXTREME
SOUTHERN CORYELL COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:57 PM CDT | Special Weather Statement | FWD | Young | 63 min |
| Apr 21, 10:09 PM CDT | Special Weather Statement | FWD | Jack | 36 min |
| Apr 21, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 49 min |
| Apr 21, 11:13 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 24 min |
| Apr 21, 11:25 PM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Apr 22, 12:59 AM CDT | Special Weather Statement | FWD | Bell | 31 min |
| Apr 22, 3:19 AM CDT | Special Weather Statement | FWD | Bell, Falls, Limestone, McLennan | 56 min |
| Apr 22, 3:42 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.